Alert archive / Maine / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 52, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 18, 2016, 12:16 PM EDT for Coos County, New Hampshire; Franklin County, Oxford County, Maine. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2016, 12:16 PM EDT (16:16 UTC)
- Expired
- Jul 18, 2016, 1:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, ME, Oxford County, ME, Coos County, NH
The radar
The Portland,ME radar (KGYX), 153 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 12:38 PM EDT | HAIL 1 | Clarksville, NH | |
| Jul 18, 12:39 PM EDT | TSTM WND DMG | Pittsburg, NH | TREES DOWN ON ROUTE 3 IN PITTSBURG. |
| Jul 18, 12:42 PM EDT | TORNADO | 2 Wnw Lake Francis Stat, NH | NWS STORM SURVEY CONFIRMS EF0 TORNADO IN PITTSBURG NH. HUNDREDS OF TREES UPROOTED WITH DOZENS SNAPPED. DOWNED TREES TOOK WIRES DOWN IN MULTIPLE LOCATIONS. THIS DAMAGE WAS CONSISTENT WITH MAXIMUM WINDS OF 75 MPH. |
| Jul 18, 12:45 PM EDT | HAIL 0.5 | Pittsburg, NH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 11:12 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
210
WUUS51 KGYX 181616
SVRGYX
MEC007-017-NHC007-181700-
/O.NEW.KGYX.SV.W.0052.160718T1616Z-160718T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
1216 PM EDT MON JUL 18 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL FRANKLIN COUNTY IN WESTERN MAINE...
NORTHWESTERN OXFORD COUNTY IN WESTERN MAINE...
NORTHEASTERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
* UNTIL 100 PM EDT
* AT 1216 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHEAST OF PITTSBURG TO 14 MILES NORTH OF
ISLAND POND...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLEBROOK...EUSTIS...RANGELEY...CARRABASSETT VALLEY...PITTSBURG...
DIXVILLE...PHILLIPS...COLUMBIA...DALLAS PLANTATION...CLARKSVILLE...
LANG...REDINGTON...UPPER CUPSUPTIC...ADAMSTOWN...
COPLIN PLANTATION...STETSONTOWN...ALDER STREAM...
LINCOLN PLANTATION...PARKERTOWN AND JIM POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4514 7042 4515 7036 4516 7035 4487 7031
4487 7153 4491 7150 4499 7154 4501 7147
4501 7150 4520 7140 4524 7144 4523 7138
4530 7130 4525 7123 4524 7113 4535 7101
4534 7095 4523 7086 4536 7081 4536 7048
TIME...MOT...LOC 1616Z 268DEG 48KT 4516 7114 4502 7179
HAIL...1.00IN
WIND...60MPH
$$
ARNOTT2 follow-up statements
261
WWUS51 KGYX 181630
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1230 PM EDT MON JUL 18 2016
MEC007-017-NHC007-181700-
/O.CON.KGYX.SV.W.0052.000000T0000Z-160718T1700Z/
FRANKLIN ME-OXFORD ME-COOS NH-
1230 PM EDT MON JUL 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR WEST CENTRAL FRANKLIN...NORTHWESTERN OXFORD AND NORTHEASTERN COOS
COUNTIES...
AT 1230 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF COBURN GORE TO 6 MILES WEST OF
PITTSBURG...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLEBROOK...EUSTIS...RANGELEY...CARRABASSETT VALLEY...PITTSBURG...
DIXVILLE...PHILLIPS...COLUMBIA...DALLAS PLANTATION...CLARKSVILLE...
LANG...REDINGTON...UPPER CUPSUPTIC...ADAMSTOWN...COPLIN PLANTATION...
STETSONTOWN...ALDER STREAM...LINCOLN PLANTATION...
PARKERTOWN AND JIM POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4514 7042 4515 7036 4516 7035 4487 7031
4487 7153 4491 7150 4499 7154 4501 7147
4501 7150 4520 7140 4523 7138 4525 7123
4524 7113 4534 7095 4523 7086 4536 7081
4536 7048
TIME...MOT...LOC 1630Z 261DEG 49KT 4522 7087 4503 7153
HAIL...1.00IN
WIND...60MPH
$$
ARNOTT862
WWUS51 KGYX 181643
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1243 PM EDT MON JUL 18 2016
MEC007-017-NHC007-181700-
/O.CON.KGYX.SV.W.0052.000000T0000Z-160718T1700Z/
FRANKLIN ME-OXFORD ME-COOS NH-
1243 PM EDT MON JUL 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR WEST CENTRAL FRANKLIN...NORTHWESTERN OXFORD AND NORTHEASTERN COOS
COUNTIES...
AT 1243 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PITTSBURG...OR 12 MILES NORTHEAST OF COLEBROOK...MOVING EAST AT 55
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLEBROOK...EUSTIS...RANGELEY...CARRABASSETT VALLEY...PITTSBURG...
DIXVILLE...PHILLIPS...DALLAS PLANTATION...CLARKSVILLE...LANG...
REDINGTON...UPPER CUPSUPTIC...ADAMSTOWN...COPLIN PLANTATION...
STETSONTOWN...LINCOLN PLANTATION...PARKERTOWN...DAVIS...
OXBOW AND TIM POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4514 7042 4515 7036 4516 7035 4487 7031
4491 7150 4501 7147 4501 7150 4513 7144
4519 7136 4523 7086
TIME...MOT...LOC 1643Z 272DEG 49KT 4502 7132
HAIL...1.00IN
WIND...60MPH
$$
ARNOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:35 AM EDT, 41 minutes earlier.
Area forecast discussion, Jul 18, 11:35 AM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Gray ME 1135 AM EDT MON JUL 18 2016 .SYNOPSIS... A cold front will gradually approach from the west today and will push offshore by late tonight. High pressure will slowly build in from the west Tuesday through Wednesday and will shift offshore south of New England Wednesday night and Thursday. High pressure will hold off the east coast on Friday. A cold front will approach from the west Friday night and will cross the region on Saturday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1100 AM update... Quick update to issue severe thunderstorm watch for all of New Hampshire and western Maine from 1100 AM through 800 PM this evening. Strong convection currently firing over northern New York and Vermont into southern Quebec and is racing eastward at 30 to 40 kts. This activity will be moving into northern New Hampshire and northwest Maine between noon and 100 PM and will continue south and east into the remainder of the forecast area through the afternoon hours. Wind damage will be the main threat associated with these storms...however more intense cells will be capable of producing large hail. Have adjusted temp/td/sky/pop grids to reflect current trends. No other changes planned attm. Previous discussion... Have issued a dense fog advisory for southern Oxford, southern Franklin, and southern Somerset southward to include coastal Maine. Reports of visibilities from a quarter to a half mile in fog should continue this morning before low level moisture mixes out slightly. Increasing south winds later this morning will transport moisture- rich air into the region ahead of an approaching frontal system. Once the fog and stratus mix out this morning, we should get plenty of surface heating yielding impressive CAPE values by early afternoon. Southwest winds and warm air advection will help temperatures warm into the 80s and 90s. The warm front will lift through during this time allowing winds to veer ahead of upper level forcing. Storms should become organized along the pre-frontal trough into one of more QLCS segments with strong, near-unidirectional wind fields throughout the layer. The main hazards will include strong downburst winds as well as heavy rain as PW values climb to near 150% of normal by this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... Showers and thunderstorms will shift offshore along the boundary tonight. Additional rainfall along the higher terrain will be possible through late tonight before tapering off. Readings will drop into the lower 50s north as cooler drier moves in behind the cold front. Farther south temperatures should bottom out in the 60s. Winds will be gusty on Tuesday in northwest flow. High pressure builds in from the west clearing out any remaining clouds. Highs will reach the mid 60s north to mid 70s/near 80 south. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... The models are in good agreement on the long wave pattern through next weekend. We begin the period with an upper trough axis across the Northeastern CONUS. The trough axis will shift offshore by Thursday with West-northwest flow across our area between this trough and an expansive upper ridge centered over the southern plains states. With time the upper ridge will flatten allowing for the flow to become more westerly across the region. The upshot of this pattern will be building heat and humidity as we head through the week. Weak and difficult to time impulses embedded within the westerlies vicinity of the U.S. Canadian border...along with a series of weak fronts/surface troughs will provide a few showers and thunderstorms from time-to-time. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... Short Term...Dense fog and stratus is affecting coastal terminals this morning as well as AUG. This is causing IFR/LIFR ceilings and visibilities which will begin to mix out around 7 am. Expect VFR conditions this morning with fog hanging on a little longer at RKD and AUG. MVFR conditions with periods of IFR will be possible today as TSRA with heavy rain develops. This activity will push into NH by early afternoon and Maine in the afternoon and evening hours. Moisture may pool offshore late tonight into Tuesday morning bringing LIFR conditions to RKD. Elsewhere fog will be patchy and not dense. Long Term... FRI...Areas of MVFR in shra and tsra. && .MARINE... Short Term...Winds/waves are quiet tonight with significant amounts of fog and stratus over the waters. Southwesterly winds strengthen ahead of a cold front on today with a marginal period of higher seas and winds. Small craft advisories possible this evening...before subsiding overnight tonight. Long Term... THU - FRI...Small craft winds and seas are possible. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. &&
Hazardous weather outlook, Jul 18, 7:44 AM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAY ME 744 AM EDT MON JUL 18 2016 MEZ007>009-012>014-018>028-NHZ001>015-191145- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH- 744 AM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...HEAVY RAIN...AND POSSIBLY HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES WILL REACH THE LOWER AND MID 90S FRIDAY THROUGH SUNDAY ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-191145- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 744 AM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 10:37 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1037 AM EDT MON JUL 18 2016 MEZ007>009-012>014-018>028-NHZ001>015-182000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH- INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER... BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS... OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS... NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM... SEBOOMOOK...BINGHAM...JACKMAN...BETHEL...BRYANT POND...HANOVER... LOCKE MILLS...MILTON...NEWRY...RUMFORD...NORWAY...FRYEBURG... OXFORD...FARMINGTON...NEW SHARON...NEW VINEYARD...TEMPLE... WILTON...CHESTERVILLE...JAY...ATHENS...CORNVILLE...SKOWHEGAN... PALMYRA...PITTSFIELD...EMBDEN...MADISON...HOLLIS...ALFRED... LEBANON...SANFORD...GOODWINS MILLS...BUXTON...LIMINGTON... BERWICK...NEW GLOUCESTER...GRAY...NORTH WINDHAM...GORHAM... BRIDGTON...GREENE...LEWISTON...SABATTUS...WALES...MINOT... TURNER...AUBURN...LIVERMORE FALLS...AUGUSTA...SIDNEY...WINDSOR... VASSALBORO...WATERVILLE...CHINA...PALERMO...BROOKS...JACKSON... KNOX...LIBERTY...MONTVILLE...MORRILL...WALDO...WINTERPORT... UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY... PORTLAND...CAPE ELIZABETH...SOUTH PORTLAND...WESTBROOK... YARMOUTH...BRUNSWICK...ARROWSIC...BATH...PHIPPSBURG... BOWDOINHAM...TOPSHAM...BOWDOIN...WHITEFIELD...DRESDEN...ALNA... BREMEN...BRISTOL...DAMARISCOTTA...NEWCASTLE...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...MATINICUS...OWLS HEAD...ROCKLAND... APPLETON...CAMDEN...HOPE...ROCKPORT...THOMASTON...BELFAST... NORTHPORT...SEARSMONT...LINCOLNVILLE...ERROL...MILLSFIELD... WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN... YORK POND...LANCASTER...BETHLEHEM...LINCOLN...LITTLETON... SUGAR HILL...THORNTON...WATERVILLE VALLEY...WOODSTOCK... NORTH CONWAY...ALBANY...CONWAY...CHATHAM...CRAWFORD NOTCH... LYME...ASHLAND...ELLSWORTH...HOLDERNESS...PLYMOUTH...RUMNEY... WAKEFIELD...BRIDGEWATER...BROOKFIELD...OSSIPEE...TUFTONBORO... WOLFEBORO...MOULTONBOROUGH...CLAREMONT...CORNISH...CROYDON... GOSHEN...GRANTHAM...LEMPSTER...NEWPORT...CHARLESTOWN...BOSCAWEN... CANTERBURY...CONCORD...DUNBARTON...LOUDON...HOOKSETT...LACONIA... GILFORD...MEREDITH...BARRINGTON...ROCHESTER...DOVER... ROLLINSFORD...SOMERSWORTH...DURHAM...MADBURY...GILSUM...KEENE... MARLOW...SULLIVAN...SURRY...JAFFREY...MANCHESTER...PELHAM... NASHUA...SALEM...ATKINSON...NEWTON...PLAISTOW...CHESTER...DERRY... HAMPSTEAD...EXETER...GREENLAND...PORTSMOUTH...RYE...HAMPTON... HAMPTON FALLS...NORTH HAMPTON...SEABROOK...AMHERST...MILFORD... MONT VERNON...GOFFSTOWN...PETERBOROUGH...SHARON...WEARE 1037 AM EDT MON JUL 18 2016 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE REGION THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. SOME STORMS MAY BE SEVERE DURING THE 1PM TO 8PM TIMEFRAME. THE PRIMARY THREATS FROM ANY STORMS THAT DEVELOP WILL BE DAMAGING WINDS...WITH HAIL AND HEAVY RAINFALL ALSO POSSIBLE. WHILE A SEVERE THUNDERSTORM IS POSSIBLE ANYWHERE IN NEW HAMPSHIRE AND WESTERN MAINE...THE GREATEST THREAT FOR SEVERE STORMS WILL BE OVER SOUTHERN NEW HAMPSHIRE AND SOUTHWESTERN MAINE. PLEASE PAY CLOSE ATTENTION TO THE LATEST WEATHER FORECAST TODAY THROUGH OUR WEBSITE, YOUR LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO. BE PREPARED TO TAKE THE NECESSARY ACTION IF THREATENING WEATHER APPROACHES. THOSE WITH OUTDOOR ACTIVITIES INCLUDING BOATERS, CAMPERS AND HIKERS SHOULD BE ESPECIALLY AWARE AND BE PREPARED TO SEEK SAFE SHELTER OR SAFE HARBOR. ARNOTT
Special weather statement, Jul 18, 11:36 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1136 AM EDT MON JUL 18 2016
MEZ007-NHZ001-181630-
NORTHERN OXFORD ME-NORTHERN COOS NH-
1136 AM EDT MON JUL 18 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN OXFORD COUNTY IN MAINE
NORTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 1230 PM EDT
* AT 1134 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF NORTON...MOVING
TO THE EAST AT 55 MPH. THIS STORM HAS THE POTENTIAL TO STRENGTHEN
AS IT MOVES INTO EXTREME NORTHERN NEW HAMPSHIRE AND NORTHWESTERN
MAINE AFTER 12 PM.
* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CANAAN...
PITTSBURG...
AND CLARKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4531 7092 4524 7089 4524 7084 4528 7083
4527 7083 4503 7078 4501 7082 4494 7081
4495 7152 4500 7154 4501 7147 4502 7150
4520 7140 4524 7144 4523 7138 4530 7130
4525 7123 4524 7113 4532 7100 4535 7101
TIME...MOT...LOC 1532Z 264DEG 47KT 4516 7182
ARNOTTThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:55 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 65 min |
| Jul 18, 1:06 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 39 min |
| Jul 18, 1:28 PM EDT | Tornado Warning | GYX | Coos | 32 min |
| Jul 18, 2:28 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire | 35 min |
| Jul 18, 2:37 PM EDT | Special Weather Statement | GYX | Carroll | 38 min |
| Jul 18, 2:48 PM EDT | Severe Thunderstorm Warning | GYX | Hillsborough | 45 min |
| Jul 18, 2:54 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 38 min |
| Jul 18, 3:03 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 57 min |
| Jul 18, 3:41 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 26 min |
| Jul 18, 4:03 PM EDT | Special Weather Statement | GYX | Coos | 27 min |
| Jul 18, 4:27 PM EDT | Special Weather Statement | GYX | Coos | 33 min |
| Jul 18, 5:58 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Coos, Grafton | 47 min |
| Jul 18, 6:25 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 65 min |
| Jul 18, 7:28 PM EDT | Special Weather Statement | GYX | Carroll | 32 min |
| Jul 18, 7:48 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 27 min |
| Jul 18, 1:31 AM EDT | Special Weather Statement | GYX | Androscoggin, Cumberland, Kennebec, Lincoln, Sagadahoc, Waldo and 1 more | 6 hr |
| Jul 18, 3:38 AM EDT | Dense Fog Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 4 hr |
| Jul 18, 11:36 AM EDT | Special Weather Statement | GYX | 54 min | |
| Jul 18, 1:44 PM EDT | Tornado Warning | GYX | Franklin, Somerset | 31 min |
| Jul 18, 1:59 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 61 min |
| Jul 18, 2:12 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 63 min |
| Jul 18, 2:20 PM EDT | Tornado Warning | GYX | Franklin | 15 min |
| Jul 18, 2:52 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset, Waldo | 53 min |
| Jul 18, 3:18 PM EDT | Areal Flood Advisory | GYX | Somerset | 57 min |
| Jul 18, 3:21 PM EDT | Special Weather Statement | GYX | Cumberland | 39 min |
| Jul 18, 3:30 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 45 min |
| Jul 18, 3:43 PM EDT | Special Marine Warning | GYX | 62 min | |
| Jul 18, 3:57 PM EDT | Special Weather Statement | GYX | Waldo | 33 min |
| Jul 18, 4:20 PM EDT | Special Weather Statement | GYX | Cumberland | 40 min |
| Jul 18, 4:22 PM EDT | Special Weather Statement | GYX | Oxford | 38 min |
| Jul 18, 4:40 PM EDT | Special Marine Warning | GYX | 35 min | |
| Jul 18, 5:04 PM EDT | Special Weather Statement | GYX | Franklin | 26 min |
| Jul 18, 5:42 PM EDT | Special Weather Statement | GYX | Franklin | 33 min |
| Jul 18, 6:13 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 47 min |
| Jul 18, 6:48 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset | 57 min |
| Jul 18, 7:38 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Waldo | 67 min |
| Jul 18, 7:45 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 30 min |
| Jul 18, 7:54 PM EDT | Areal Flood Advisory | GYX | Kennebec, Somerset | 66 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2016Severe Thunderstorm Warnings in New Hampshire, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.